Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 31, 2016, 7:31 PM EDT for Taliaferro County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 7:31 PM EDT (23:31 UTC)
- Expired
- May 31, 2016, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965
WWUS82 KFFC 312331
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT TUE MAY 31 2016
GAZ039-051-062-010000-
TALIAFERRO GA-WILKES GA-WARREN GA-
731 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN WILKES
AND NORTHWESTERN WARREN COUNTIES UNTIL 800 PM EDT...
AT 731 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHARON...OR NEAR
WASHINGTON...MOVING SOUTH AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...CRAWFORDVILLE...NORWOOD...SHARON...CAMAK...MESENA...LUND
BERG... SANDY CROSS...RAYTOWN...ROCKY CREEK FIRE
DEPT....BARNETT...CADLEY AND FICKLIN.
LAT...LON 3341 8282 3343 8283 3343 8284 3344 8285
3344 8288 3370 8289 3373 8268 3361 8263
3361 8264 3360 8265 3345 8258
TIME...MOT...LOC 2331Z 348DEG 14KT 3365 8278
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 31, 2:48 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 31, 2:48 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 248 PM EDT TUE MAY 31 2016 .SHORT TERM /Tonight through Wednesday Night/... Moisture and instability remain a bit limited today. Isolated convection firing now is a bit more widespread than the past couple of days...but overall coverage not really any denser than expected. Not much change to the overall upper-level and surface patterns through tomorrow night...however as the remains of Bonnie continue to creep away from the forecast area the models continue to show a gradual increase in moisture and instability. This supports previous forecast trend of increased coverage of...mainly diurnal... convection Wednesday. 20 .LONG TERM /Thursday through Tuesday/... Extended forecast remains on track with frontal boundary approaching the state late in the week on Thu with a general increase in convective activity expected. However...the front stalls through Friday as upper ridge builds in ahead of next shortwave. It will not be until Sunday afternoon that this front actually makes progress toward the forecast area. Timing looks on target for portions of central Georgia to see max heating Sunday afternoon prior to line arriving in the afternoon. Will need to monitor strong to severe potential with subsequent forecasts for the latter half of the weekend. No other changes to the extended were made. Deese && AVIATION... 18Z Update... VFR conditions are expected to predominate across the majority of the area through this forecast period. Patchy areas of MVFR...with some local IFR or lower...visibilities are expected between 06Z and 14Z...however only TAF sites where this may be an issue will be KAHN and KMCN. Isolated to scattered showers and thunderstorms expected...mainly between 18Z and 03Z. Light...4kt or less... northeast winds through 06Z...becoming southeast by 12Z and southwest by 18Z. //ATL Confidence...18Z Medium on wind direction. High on all else. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 89 68 90 / 30 30 20 40 Atlanta 72 87 70 89 / 20 30 20 40 Blairsville 61 83 65 84 / 30 30 30 50 Cartersville 66 89 68 89 / 20 30 20 40 Columbus 71 93 71 91 / 20 30 20 30 Gainesville 69 86 69 88 / 20 30 30 40 Macon 69 92 69 92 / 20 30 20 30 Rome 65 90 67 89 / 20 30 20 40 Peachtree City 67 88 68 90 / 20 30 20 30 Vidalia 72 92 71 92 / 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Deese AVIATION...20
Hazardous weather outlook, May 31, 1:23 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 123 PM EDT TUE MAY 31 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011730- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 123 PM EDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING WITH THE GREATEST CHANCES OVER NORTHEAST SECTIONS OF GEORGIA. WEATHER HAZARDS EXPECTED... BRIEF WIND GUSTS TO 40 TO 50 MPH ALONG WITH LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH THE STRONGER STORMS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORM CHANCES GRADUALLY INCREASE THROUGH THE WEEK AS A MORE MOIST AND UNSTABLE AIRMASS RETURNS TO THE REGION. THE GREATEST CHANCE FOR MORE WIDESPREAD DEVELOPMENT LOOKS TO BE MAINLY AFTERNOON AND EVENING PERIODS OF FRIDAY INTO SUNDAY AS A FRONTAL BOUNDARY MOVES INTO THE STATE. SOME DRYING IS INDICATED FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 31, 3:23 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT TUE MAY 31 2016
GAZ110-111-312000-
WHEELER GA-TELFAIR GA-
323 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
TELFAIR COUNTIES UNTIL 400 PM EDT...
AT 322 PM EDT...A STRONG THUNDERSTORM WAS NEAR SCOTLAND...OR 9 MILES
SOUTHEAST OF MCRAE...MOVING EAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMBER CITY...SCOTLAND...TOWNS...WORKMORE AND SPRING HILL.
LAT...LON 3182 8284 3194 8296 3208 8283 3199 8261
3192 8268 3190 8269 3190 8270 3189 8271
3188 8274 3186 8276 3186 8278 3185 8279
3184 8278 3181 8282
TIME...MOT...LOC 1922Z 290DEG 8KT 3197 8279Special weather statement, May 31, 3:26 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT TUE MAY 31 2016
GAZ083-094>096-312000-
TWIGGS GA-BLECKLEY GA-PEACH GA-HOUSTON GA-
326 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TWIGGS...
NORTHWESTERN BLECKLEY...EASTERN PEACH AND HOUSTON COUNTIES UNTIL 400
PM EDT...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERRY...MOVING EAST AT
15 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...COCHRAN...WARNER ROBINS...CENTERVILLE...BYRON...ROBINS AIR
FORCE BASE...MARION...DISTRICT
PATH...MAGNOLIA...BONAIRE...ROYAL...TARVERSVILLE...
LAKEWOOD...HOUSTON LAKE...BULLARD...KATHLEEN...COLEY STATION...SAND
BED AND PORTER.
LAT...LON 3243 8375 3261 8376 3268 8336 3240 8334
TIME...MOT...LOC 1926Z 267DEG 14KT 3253 8368Special weather statement, May 31, 4:35 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT TUE MAY 31 2016
GAZ056-312100-
SPALDING GA-
435 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SPALDING COUNTY UNTIL 500 PM
EDT...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST GRIFFIN...OR NEAR
GRIFFIN. THIS STORM WAS NEARLY STATIONARY.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...ORCHARD HILL...SUNNY SIDE...EAST GRIFFIN...WALKER MILL...
TOWALAGA...HIGHLAND MILLS...BIRDIE AND EXPERIMENT.
LAT...LON 3335 8431 3335 8425 3334 8425 3334 8415
3331 8415 3330 8413 3330 8411 3329 8409
3324 8412 3318 8412 3318 8422 3319 8423
3319 8429 3333 8439
TIME...MOT...LOC 2035Z 058DEG 3KT 3328 8418Special weather statement, May 31, 6:53 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT TUE MAY 31 2016
GAZ039-312330-
WILKES GA-
653 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILKES COUNTY UNTIL 730
PM EDT...
AT 652 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAYLE...OR NEAR
WASHINGTON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...TIGNALL...RAYLE...NEWTOWN...CELESTE...LUNDBERG...ROCKY
CREEK FIRE DEPT. AND FICKLIN.
LAT...LON 3361 8265 3360 8265 3360 8269 3362 8269
3361 8271 3362 8275 3365 8281 3364 8286
3365 8290 3375 8296 3378 8298 3384 8295
3386 8292 3391 8271 3361 8264
TIME...MOT...LOC 2252Z 262DEG 3KT 3376 8284Special weather statement, May 31, 6:58 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT TUE MAY 31 2016
GAZ078-312330-
HARRIS GA-
658 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS COUNTY UNTIL
730 PM EDT...
AT 658 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
HAMILTON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAMILTON...PINE
MOUNTAIN...MOUNTAIN HILL...WHITESVILLE-PINE LAKE...JONES CROSSROADS
AND CATAULA.
LAT...LON 3287 8505 3287 8481 3265 8487 3272 8509
TIME...MOT...LOC 2258Z 282DEG 3KT 3281 8499Special weather statement, May 31, 7:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT TUE MAY 31 2016
GAZ039-051-062-010000-
TALIAFERRO GA-WILKES GA-WARREN GA-
731 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN WILKES
AND NORTHWESTERN WARREN COUNTIES UNTIL 800 PM EDT...
AT 731 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHARON...OR NEAR
WASHINGTON...MOVING SOUTH AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WASHINGTON...CRAWFORDVILLE...NORWOOD...SHARON...CAMAK...MESENA...LUND
BERG... SANDY CROSS...RAYTOWN...ROCKY CREEK FIRE
DEPT....BARNETT...CADLEY AND FICKLIN.
LAT...LON 3341 8282 3343 8283 3343 8284 3344 8285
3344 8288 3370 8289 3373 8268 3361 8263
3361 8264 3360 8265 3345 8258
TIME...MOT...LOC 2331Z 348DEG 14KT 3365 8278The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:23 PM EDT | Special Weather Statement | FFC | Telfair | 37 min |
| May 31, 3:26 PM EDT | Special Weather Statement | FFC | Houston, Twiggs | 34 min |
| May 31, 4:35 PM EDT | Special Weather Statement | FFC | Spalding | 25 min |
| May 31, 6:53 PM EDT | Special Weather Statement | FFC | Wilkes | 37 min |
| May 31, 6:58 PM EDT | Special Weather Statement | FFC | Harris | 32 min |
| May 31, 7:41 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.